Communications in Analysis and Geometry

Volume 23 (2015)

Number 5

Four-orbifolds with positive isotropic curvature

Pages: 951 – 991



Hong Huang (School of Mathematical Sciences, Beijing Normal University; and Laboratory of Mathematics and Complex Systems, Ministry of Education, Beijing, China)


We prove the following result: Let $(X, g_0)$ be a complete, connected $4$-manifold with uniformly positive isotropic curvature and with bounded geometry. Then there is a finite collection $\mathcal{F}$ of manifolds of the form $\mathbb{S}^3 \times \mathbb{R} / G$, where $G$ is a discrete subgroup of the isometry group of the round cylinder $\mathbb{S}^3 \times \mathbb{R}$ on which $G$ acts freely, such that $X$ is diffeomorphic to a possibly infinite connected sum of $\mathbb{S}^4 , mathbb{RP}^4$ and members of $\mathcal{F}$. This extends recent work of Chen–Tang–Zhu and Huang. We also extend the above result to the case of orbifolds. The proof uses Ricci flow with surgery on complete orbifolds.

Full Text (PDF format)

Published 1 February 2016